Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the formulation of hyperbolic Stefan problems

Authors: A. D. Solomon, V. Alexiades, D. G. Wilson and J. Drake
Journal: Quart. Appl. Math. 43 (1985), 295-304
MSC: Primary 80A20; Secondary 35R35
DOI: https://doi.org/10.1090/qam/814228
MathSciNet review: 814228
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The study of phase change processes governed by hyperbolic heat transfer is at an embryonic stage. We raise here some of the relevant questions and make some remarks on the formulation and qualitative behavior of hyperbolic Stefan problems. In particular, we correct an error in the interface condition appearing in two earlier studies, and present an explicit solution to a simple one-phase problem and study its behavior. Finally we describe an enthalpy (weak) formulation for a two-phase problem and report on a few numerical experiments based on it.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A20, 35R35

Retrieve articles in all journals with MSC: 80A20, 35R35

Additional Information

DOI: https://doi.org/10.1090/qam/814228
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society